MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN030893
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "the cvc was inserted for 1 week when the line infusing amines kinked regularly.We un-kinked it immediately in order to get the patient stabilized.This line was "soft" and kinked whereas we use these devices daily and we usually don't have issue." it was reported there was no serious consequence for the patient.The patient "had a hypotension which was reversible after unkinking the line".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 4-lumen central venous catheter (cvc) for investigation.Signs of use in the form of biological material were observed on the extension lines.Visual analysis revealed that the distal, gray medial and blue medial extension lines contained an imprint from use of the clamp.The distal extension line from the luer hub to the juncture hub measured 115mm which is within specification of 109mm - 121mm per the distal extension line graphic cz-14703-003 rev07.The distal extension line outer diameter measured 2.19mm which is within the specification limits of 2.13mm-2.21mm per the distal extension line extrusion graphic.The distal extension line inner diameter measured 1.45mm which is within the specification limits of 1.42mm-1.50mm per the distal extension line extrusion graphic.The blue medial extension line from the luer hub to the juncture hub measured 140mm which is within specification of 134mm - 146mm per the medial extension line graphic.The blue medial extension line outer diameter measured 2.19mm which is within the specification limits of 2.13mm-2.21mm per the medial extension line extrusion graphic.The blue medial extension line inner diameter measured 1.45mm which is within the specification limits of 1.42mm-1.50mm per the medial extension line extrusion graphic.The gray medial extension line from the luer hub to the juncture hub measured 127mm which is within specification of 121mm - 133mm per the medial extension line graphic.The gray medial extension line outer diameter measured 2.19mm which is within the specification limits of 2.13mm-2.21mm per the medial extension line extrusion graphic.The gray medial extension line inner diameter measured 1.44mm which is within the specification limits of 1.40mm-1.48mm per the medial extension line extrusion graphic.Functional inspection was performed per the ifu provided with this kit.The ifu states the following: "thread tip of catheter over swg.Sufficient swg length must remain exposed at hub end of catheter to maintain a firm grip on swg." "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory guide wire was passed through the catheter from the distal luer hub.Minimal resistance was encountered.The extension lines were also flushed with water using a lab inventory ars syringe.No resistance or blockages were observed.The sample was sent to the manufacturing site for further analysis.Per manufacturing, visual analysis of the catheter did not reveal anything unusual.There are noticeable marks on the extension lines where the slide clamps were activated.However, these marks are typical and do not damage the catheter in any way.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit states the following: "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." "warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the customer report that the extension line was kinked could not be confirmed.Per manufacturing, visual analysis of the catheter did not reveal anything unusual.There are noticeable marks on the extension lines where the slide clamps were activated.However, these marks are typical and do not damage the catheter in any way.The sample passed all relevant visual, dimensional and functional testing.A device history record review was performed based on a potential lot number from sales history.No relevant findings were identified.Based upon the testing performed and the comments from the manufacturing site, there is no problem found with the returned sample.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
The complaint is reported as: "the cvc was inserted for 1 week when the line infusing amines kinked regularly.We un-kinked it immediately in order to get the patient stabilized.This line was "soft" and kinked whereas we use these devices daily and we usually don't have issue." it was reported there was no serious consequence for the patient.The patient "had a hypotension which was reversible after unkinking the line.".

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12576114
Report Number3006425876-2021-00929
Device Sequence Number3079093
Product Code DQY
UDI-Device Identifier10801902029291
UDI-Public10801902029291
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN030893
Device Catalogue NumberCV-15854
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMINES; AMINES; AMINES